Topological Methods in Nonlinear Analysis

Periodic orbits for multivalued maps with continuous margins of intervals

Jiehua Mai and Taixiang Sun

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $I$ be a bounded connected subset of $ \mathbb{R}$ containing more than one point, and $\mathcal L(I)$ be the family of all nonempty connected subsets of $I$. Each map from $I$ to $\mathcal L(I)$ is called a multivalued map. A multivalued map $F\colon I\rightarrow\mathcal L(I)$ is called a multivalued map with continuous margins if both the left endpoint and the right endpoint functions of $F$ are continuous. We show that the well-known Sharkovskiĭ theorem for interval maps also holds for every multivalued map with continuous margins $F\colon I\rightarrow \mathcal L(I)$, that is, if $F$ has an $n$-periodic orbit and $n\succ m$ (in the Sharkovskiĭ ordering), then $F$ also has an $m$-periodic orbit.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 48, Number 2 (2016), 453-464.

Dates
First available in Project Euclid: 21 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1482289223

Digital Object Identifier
doi:10.12775/TMNA.2016.052

Mathematical Reviews number (MathSciNet)
MR3642767

Zentralblatt MATH identifier
1373.54027

Citation

Mai, Jiehua; Sun, Taixiang. Periodic orbits for multivalued maps with continuous margins of intervals. Topol. Methods Nonlinear Anal. 48 (2016), no. 2, 453--464. doi:10.12775/TMNA.2016.052. https://projecteuclid.org/euclid.tmna/1482289223


Export citation

References

  • L. Alseda and J. Llibre, Periods for triangular maps, Bull. Austral. Math. Soc. 47 (1993), 41–53.
  • J. Andres, Period two implies chaos for a class of multivalued maps: A naive approach, Comput. Math. Appl. 64 (2012), 2160–2165.
  • J. Andres, J. Fišer and L. Jüttner, On a multivalued version of the Sharkovskiĭ theorem and its application to differential inclusions, Set-Valued Anal. 10 (2002), 1–14.
  • J. Andres, T. Fürst and K. Pastor, Period two implies all periods for a class of ODEs: a multivalued map approach, Proc. Amer. Math. Soc. 135 (2007), 3187–3191.
  • ––––, Full analogy of Sharkovskii's theorem for lower semicontinuous maps, J. Math. Anal. Appl. 340 (2008), 1132–1144.
  • ––––, Sharkovskiĭ's theorem, differential inclusions, and beyond, Topol. Methods Nonlinear Anal. 33 (2009), 149–168.
  • J. Andres, L. Jüttner and K. Pastor, On a multivalued version of the Sharkovskiĭ theorem and its application to differential inclusions II, Set-Valued Anal. 13 (2005), 47–68.
  • J. Andres and K. Pastor, On a multivalued version of the Sharkovskii theorem and its application to differential inclusions III, Topol. Methods Nonliear. Anal. 22 (2003), 369–386.
  • ––––, A version of Sharkovskiĭ's theorem for differential equations, Proc. Amer. Math. Soc. 133 (2004), 449–453.
  • J. Andres, K. Pasto and P. Šnyrychová, A multivalued version of Sharkovskiĭ's theorem holds with at most two exceptions, J. Fixed Point Theory Appl. 2 (2007), 153–170.
  • Yu.G. Borisovich, B.D. Gel'man, A.D. Myshkis and V.V. Obukhovskiĭ, Topological methods in the fixed point theory of multi-valued maps, Russian Math. Surveys 35 (1980), 65–143.
  • P. Minc and W.R.R. Transue, Sharkovskiĭ's Theorem for hereditarily decomposable chainable continua, Trans. Amer. Math. Soc. 315 (1989), 173–188.
  • D. Repovs and P.V. Semenov, Continuous selections of multivalued mappings, mathematics and its applications, Kluwer Academic Publishers, 1998.
  • ––––, Continuous selections of multivalued mappings, recent progress in general topology (II), North-Holland, 2002.
  • J.J. Sanchez-Gabites and J.M.R. Sanjurjo, Multivalued maps, selections and dynamical systems, Topol. Appl. 155 (2008), 874–882.
  • J.M.R. Sanjurjo, Selections of multivalued maps and shape domination, Math. Proc. Cambridge Philos. Soc. 107 (1990), 493–499.
  • A.N. Sharkovskiĭ, Coexistence of cycles of a continuous map of a line into itself, Ukrai. Math. J. 16 (1964), 61–71. (Russian)